Alert archive / Iowa / Wind Advisories in 2010

Wind Advisory 6, NWS Des Moines, IA

May 5, 201022 counties in Iowa

NWS Des Moines, IA issued this wind advisory at May 5, 2010, 3:21 AM CDT for 22 counties in Iowa. It took effect at May 5, 2010, 9:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
May 5, 2010, 3:21 AM CDT (08:21 UTC)
In effect from
May 5, 2010, 9:00 AM CDT
Expired
May 5, 2010, 4:59 PM CDT
In force
8 hr
Issued by
NWS Des Moines, IA
All 22 counties

Boone County, IA, Bremer County, IA, Butler County, IA, Calhoun County, IA, Carroll County, IA, Cerro Gordo County, IA, Crawford County, IA, Emmet County, IA, Franklin County, IA, Greene County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Kossuth County, IA, Palo Alto County, IA, Pocahontas County, IA, Sac County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA

The radar

The Des Moines radar (KDMX), 109 km from the middle of the area, began a volume at 08:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 8.4 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2010-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2010-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -99 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2395 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
-99 m²/s²
0-3 km storm-relative helicity
-58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

905 
WWUS73 KDMX 050821
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
321 AM CDT WED MAY 5 2010

...STRONG WEST WINDS FROM MID MORNING THROUGH MID AFTERNOON...

.WINDS WILL INCREASE FROM THE WEST AFTER SUNRISE THIS
MORNING...REACHING SPEEDS OF 30 TO 35 MPH WITH GUSTS TO 45 MPH OR
MORE AT TIMES BEFORE GRADUALLY DIMINISHING LATE IN THE DAY.

IAZ004>007-015>017-023-024-033-034-044-045-051630-
/O.NEW.KDMX.WI.Y.0006.100505T1400Z-100505T2200Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-SAC-CALHOUN-CRAWFORD-CARROLL-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...SAC CITY...ROCKWELL CITY...DENISON...CARROLL
321 AM CDT WED MAY 5 2010

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 5 PM CDT
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 5 PM CDT
THIS AFTERNOON. 

* SHORT TERM TRENDS: A WIND SURGE WILL MOVE INTO THE AREA AFTER
  SUNRISE...WITH WINDS STEADILY INCREASING DURING THE MORNING
  HOURS AND NOT DIMINISHING UNTIL LATE IN THE DAY.

* WINDS: SUSTAINED WIND SPEEDS WILL REACH 30 TO 35 MPH WITH GUSTS
  OF 45 TO 50 MPH AT TIMES.

* IMPACTS: DRIVING CONDITIONS MAY BECOME DIFFICULT...ESPECIALLY IF
  YOU ARE DRIVING A HIGH PROFILE VEHICLE. LOOSE OBJECTS MAY BE
  BLOWN AROUND BY THE WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR HIGHER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

LEE
3 follow-up statements
845 
WWUS73 KDMX 051632
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
1132 AM CDT WED MAY 5 2010

.LOW PRESSURE WILL MOVE ACROSS NORTHERN MINNESOTA TODAY WITH A
STRONG PRESSURE GRADIENT IN IOWA. THIS WILL PRODUCE STRONG AND
GUSTY WEST WINDS INTO THE AFTERNOON.

IAZ025>028-035>037-046-047-052200-
/O.EXA.KDMX.WI.Y.0006.000000T0000Z-100505T2200Z/
WRIGHT-FRANKLIN-BUTLER-BREMER-WEBSTER-HAMILTON-HARDIN-GREENE-
BOONE-
INCLUDING THE CITIES OF...CLARION...HAMPTON...ALLISON...WAVERLY...
FORT DODGE...WEBSTER CITY...ELDORA...JEFFERSON...BOONE
1132 AM CDT WED MAY 5 2010

...WIND ADVISORY IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON. 

* SHORT TERM TRENDS: STRONG WEST WINDS WILL PERSIST INTO THE
  AFTERNOON.

* WINDS: SUSTAINED WIND SPEEDS WILL REACH 30 TO 35 MPH WITH GUSTS
  OF 45 MPH AT TIMES.

* IMPACTS: DRIVING CONDITIONS MAY BECOME DIFFICULT...ESPECIALLY 
  IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. LOOSE OBJECTS MAY 
  BE BLOWN AROUND BY THE WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR HIGHER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

IAZ004>007-015>017-023-024-033-034-044-045-052200-
/O.CON.KDMX.WI.Y.0006.000000T0000Z-100505T2200Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-SAC-CALHOUN-CRAWFORD-CARROLL-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...SAC CITY...ROCKWELL CITY...DENISON...CARROLL
1132 AM CDT WED MAY 5 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON. 

* SHORT TERM TRENDS: STRONG WEST WINDS WILL PERSIST INTO THE
  AFTERNOON.   

* WINDS: SUSTAINED WIND SPEEDS WILL REACH 30 TO 35 MPH WITH 
  GUSTS OF 45 TO 50 MPH AT TIMES. 

* IMPACTS: DRIVING CONDITIONS MAY BECOME DIFFICULT...ESPECIALLY 
  IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. LOOSE OBJECTS MAY 
  BE BLOWN AROUND BY THE WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR HIGHER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

COGIL
133 
WWUS73 KDMX 051855
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
155 PM CDT WED MAY 5 2010

.LOW PRESSURE WILL MOVE ACROSS NORTHERN MINNESOTA THIS AFTERNOON WITH
A STRONG PRESSURE GRADIENT IN IOWA. THIS WILL PRODUCE STRONG AND
GUSTY WEST WINDS FOR THE REST OF THIS AFTERNOON.

IAZ004>007-015>017-023>028-033>037-044>047-052200-
/O.CON.KDMX.WI.Y.0006.000000T0000Z-100505T2200Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-CRAWFORD-CARROLL-GREENE-BOONE-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...DENISON...
CARROLL...JEFFERSON...BOONE
155 PM CDT WED MAY 5 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON. 

* SHORT TERM TRENDS: STRONG WEST WINDS WILL PERSIST INTO THE LATE
  AFTERNOON.

* WINDS: SUSTAINED WIND SPEEDS OF 30 TO 35 MPH ARE EXPECTED WITH
  GUSTS OF 45 TO 50 MPH AT TIMES.

* IMPACTS: DRIVING CONDITIONS MAY BECOME DIFFICULT...ESPECIALLY 
  IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. LOOSE OBJECTS MAY 
  BE BLOWN AROUND BY THE WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR HIGHER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

COGIL
126 
WWUS73 KDMX 052159
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
459 PM CDT WED MAY 5 2010

...WEST WINDS DIMINISHING THIS EVENING...

IAZ004>007-015>017-023>028-033>037-044>047-052300-
/O.CAN.KDMX.WI.Y.0006.000000T0000Z-100505T2200Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-CRAWFORD-CARROLL-GREENE-BOONE-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...DENISON...
CARROLL...JEFFERSON...BOONE
459 PM CDT WED MAY 5 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELLED THE WIND
ADVISORY. 

HOWEVER...WEST WINDS WILL STILL GUST TO AROUND 30 MPH THROUGH
SUNSET. 

$$

KLP

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this wind advisory went out at May 5, 3:13 AM CDT, 8 minutes earlier.

Area forecast discussion, May 5, 3:13 AM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
313 AM CDT WED MAY 5 2010

.SHORT TERM /TODAY/...
SURFACE FRONT HAS BLASTED THROUGH THE AREA BUT THE BOUNDARY ABOVE
THE SURFACE REMAINS DRAPED ACROSS OUR CWA ROUGHLY FROM ALO TO
AIO...GENERATING A BAND OF LIGHT SHOWERS JUST SOUTHEAST OF THAT
LINE. THESE SHOULD CONTINUE TO DIMINISH THROUGH SUNRISE AND WILL
HANDLE ASSOCIATED POPS WITH A PRE-FIRST PERIOD THEN GO DRY AFTER
12Z. THEREAFTER...THE BIG STORY AND FORECAST ISSUE TODAY WILL BE
WINDS. SECONDARY SHORTWAVE SWINGING AROUND THE LOW TO OUR NORTH WAS
ANALYZED NEAR THE MONTANA/DAKOTAS BORDER AT 00Z LAST NIGHT...AND THE
ASSOCIATED SURFACE WIND SURGE HAS REACHED CENTRAL SOUTH DAKOTA AS OF
THIS WRITING AND IS EXPECTED TO ENTER OUR NORTHEASTERN COUNTIES
CONCIDENT WITH MIXING TIME A FEW HOURS AFTER SUNRISE. FOR AT LEAST
THE FOURTH CONSECUTIVE DAY BUFR SOUNDINGS FOR TODAY SHOW CLASSIC
INVERTED V PROFILE MORE REMINISCENT OF THE HIGH PLAINS THAN THE CORN
BELT...WITH BOTH GFS AND NAM INCIDATING A MIXED LAYER EXTENDING UP
TO ROUGHLY 750 MB BY THIS AFTERNOON WITH WINDS OF 40 PLUS KT AT THE
TOP OF THAT LAYER. YESTERDAY WE SAW MARGINAL WIND ADVISORY
CONDITIONS ACROSS MUCH OF THE AREA...HOWEVER THE SURFACE PRESSURE
GRADIENT WILL BE A BIT WEAKER TODAY AND THE MIXING LAYER NOT QUITE
AS DEEP. NEVERTHELESS FEEL THERE IS PLENTY OF SUPPORT FOR ANOTHER
WIND ADVISORY IN OUR NORTHWEST FROM 14Z UNTIL LATE AFTERNOON /22Z/
WHEN THE SHORTWAVE WILL HAVE PASSED AND WINDS ALOFT WILL RELAX
SOMEWHAT. THE REAL QUESTION IS HOW FAR SOUTHEAST TO TAKE THE
ADVISORY...AND FOR NOW HAVE GONE NORTHWEST OF A CARROLL-MASON CITY
LINE. OTHER THAN THE WINDS LITTLE WEATHER OF SIGNIFICANCE ON TAP
TODAY AS SKIES WILL BECOME MOSTLY SUNNY AND NO PRECIP IS EXPECTED
OTHER THAN THE AFOREMENTIONED EARLY MORNING SHOWERS.

.LONG TERM /TONIGHT THROUGH TUESDAY/...
WILL HAVE COOL NIGHT TONIGHT WITH HIGH PRESSURE RIDGE AND LIGHT
WINDS MOVING ACROSS THE REGION. COULD HAVE A LITTLE PATCHY FROST
ACROSS THE NORTH IF WINDS CAN GO CALM...BUT CONFIDENCE NOT HIGH
ENOUGH TO MENTION YET. ON THURSDAY...UPPER LEVEL CLOSED LOW MOVES
EAST INTO THE NORTHERN PLAINS...WITH SOUTHEAST FLOW DEVELOPING
ACROSS OUR REGION. 850-700 MB FRONTOGENESIS AND DEFORMATION
COINCIDES WITH DEEPER RH ACROSS NRN IA AND POINTS NORTH...SO HAVE
LIMITED POPS TO THAT REGION DURING THE DAY THURSDAY...THOUGH DID
STRETCH SOME SLIGHT CHANCES SOUTHWARD IN THE AFTN AS WARM FRONT
ATTACHED TO STRONGER SURFACE LOW OVER THE WESTERN CENTRAL PLAINS AND
EASTWARD ADVANCING DIFFERENTIAL VORTICITY ADVECTION AND WEAK QG
FORCING MAY FOCUS SHOWERS LATE IN THE DAY.

FOR THE THURSDAY NIGHT/FRIDAY TIME PERIOD...WE CONTINUE TO FAVOR THE
SLOWER NAM/EC SOLUTIONS...WHICH MAY ACTUALLY DELAY ONSET OF STEADIER
PRECIPITATION TO LATER THURSDAY NIGHT...BUT REGIONAL CONSENSUS IS TO
GO WITH HIGH POPS STARTING 00-06Z THURSDAY. MID LEVEL FRONTOGENESIS
STRENGTHENS THURSDAY NIGHT OVER IOWA AND IS ONE OF THE MAJOR
CONTRIBUTORS TO FORCING. STRONG UPPER LEVEL DIVERGENCE IN REGION
OF COUPLED JET STRUCTURE OVER SOUTHERN IOWA AND NEAR ZERO OR
SLIGHTLY NEGATIVE MID LEVEL THETA-E LAPSE RATES ACROSS SRN IA
PORTEND A DECENT CHANCE OF THUNDER THURSDAY NIGHT...ESPECIALLY
EARLY ON. SLIGHT RISK OF SVR TSTMS HAS BEEN ADDED TO SRN IA AS
WELL DUE TO HIGH BULK SHEAR OWING TO ORGANIZED AND POTENTIALLY
SUPERCELLULAR STORMS...DESPITE LOW MUCAPES...JUST NORTH OF THE
SFC WARM FRONT...WITH LARGE HAIL BEING THE MAIN THREAT. DRYING
MOVES IN ACROSS CENTRAL IOWA QUICKLY FRIDAY MORNING. STRONG
SUBSIDENCE AND BULLSEYE OF Q-VECTOR DIVERGENCE MOVING ACROSS
CENTRAL IOWA DURING THE DAY SETS THE STAGE FOR ANOTHER VERY WINDY
SEVERAL HOURS...POSSIBLY NEEDING ANOTHER WIND ADVISORY. ITS HARD
TO SAY HOW MUCH OF A CHANCE THERE WILL ACTUALLY BE FOR RAIN
ACROSS THE NORTH AND EAST FRI AFTN...BUT LEFT THE CHANCE THERE AS
WRAP AROUND POTENTIAL EXISTS. OTHERWISE...WITH STRONG COLD AIR
ADVECTION ONGOING...HIGHS FRIDAY WILL BE CONSIDERABLY
COOLER...STRUGGLING THROUGH THE 50S IN MOST PLACES.

THE WEEKEND WILL BE MAINLY DRY AND UNSEASONALLY COOL. IN
FACT...OVERNIGHT LOWS IN THE SAT AND SUN MORNINGS MAY VERY WELL
REQUIRE A FROST ADVISORY FOR PARTS OF THE AREA...ESPECIALLY SUN
MORNING WHEN WINDS SHOULD BE LIGHT/CALM. WARM ADVECTION REGIME
BEGINS LATER SUNDAY WITH CHANCES OF RAIN RETURNING IN THE WEST LATE
SUNDAY AND SPREADING NORTHEAST BY MONDAY.

&&

.AVIATION...
05/06Z...MAIN FORECAST CONCERN IS WITH STRONG WEST WINDS
ANTICIPATED DURING THE DAY WEDNESDAY. BUFR SOUNDINGS CONTINUE TO
SHOW GOOD MIXING DOWN FROM ABOUT 700MB...WINDS AT AROUND 30KT TO
40KT. HAVE WINDS BEGINNING AROUND 14/15Z WEDNESDAY MORNING AND
ENDING SHORTLY AFTER 00Z ON THE 6TH.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 9 AM THIS MORNING TO 5 PM CDT THIS AFTERNOON
FOR CALHOUN-CARROLL-CERRO GORDO-CRAWFORD-EMMET-HANCOCK-HUMBOLDT-
KOSSUTH-PALO ALTO-POCAHONTAS-SAC-WINNEBAGO-WORTH.

&&

SHORT TERM...LEE
LONG TERM...MOYER
AVIATION...PODRAZIK
Hazardous weather outlook, May 4, 6:53 PM CDT, 8 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
653 PM CDT TUE MAY 4 2010

IAZ027-028-038-039-050-060000-
BUTLER-BREMER-GRUNDY-BLACK HAWK-TAMA-
653 PM CDT TUE MAY 4 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING ACROSS THE AREA.
AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE WITH DAMAGING WINDS
THE PRIMARY SEVERE THREAT. SMALL HAIL IS ALSO POSSIBLE WITH ANY
THUNDERSTORM ACTIVITY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONG AND GUSTY WEST TO NORTHWEST WINDS AT 25 TO 35 MPH WITH
GUSTS TO 45 MPH ARE EXPECTED AGAIN WEDNESDAY ACROSS THE AREA. VERY
DRY AIR WILL BE IN PLACE ACROSS THE AREA AS WELL...THE STRONG
WINDS AND DRY AIR MAY COMBINE TO PRODUCE HAZARDOUS BURNING
CONDITIONS ACROSS THE AREA WEDNESDAY.

STRONG NORTHWEST WINDS ARE ALSO EXPECTED AGAIN FRIDAY. THERE IS
ALSO A CHANCE FOR AN ISOLATED THUNDERSTORM MONDAY INTO MONDAY
NIGHT. AT THIS TIME IT IS TOO EARLY TO DETERMINE THE THREAT OF
SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

IAZ004>007-015>017-023>026-033>037-044>049-057>062-070>075-081>086-
092>097-060000-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON-
HARDIN-CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-AUDUBON-GUTHRIE-
DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-
MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-
DECATUR-WAYNE-APPANOOSE-DAVIS-
653 PM CDT TUE MAY 4 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONG AND GUSTY WEST TO NORTHWEST WINDS AT 25 TO 35 MPH WITH
GUSTS TO 45 MPH ARE EXPECTED AGAIN WEDNESDAY ACROSS THE AREA. VERY
DRY AIR WILL BE IN PLACE ACROSS THE AREA AS WELL...THE STRONG
WINDS AND DRY AIR MAY COMBINE TO PRODUCE HAZARDOUS BURNING
CONDITIONS ACROSS THE AREA WEDNESDAY.

STRONG NORTHWEST WINDS ARE ALSO EXPECTED AGAIN FRIDAY. THERE IS
ALSO A CHANCE FOR AN ISOLATED THUNDERSTORM MONDAY INTO MONDAY
NIGHT. AT THIS TIME IT IS TOO EARLY TO DETERMINE THE THREAT OF
SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Wind Advisories in Iowa, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.